MAUDE Adverse Event Report: COOK INC COOK SINGLE-USE HOLMIUM LASER FIBER; GEX POWERED LASER SURGICAL INSTRUMENT

COOK INC COOK SINGLE-USE HOLMIUM LASER FIBER; GEX POWERED LASER SURGICAL INSTRUMENT
Model Number G23553
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the cook single-use holmium laser fiber broke off.Before the procedure, no issues were noted when the laser fiber was removed from the packaging and inspected.Therefore, the fiber was screwed without issue into the laser aperture and turned on.The laser beam made a perfect circle and the aperture was switched to 'ready'.During the procedure, the laser fiber broke up the kidney stone 'without issue for quite a while' before a staff person noted that part of the tip of the fiber had broken off.The fiber was removed, and the tip of the fiber was received by irrigating the kidney and bladder.The remaining parts of the kidney stone were removed with an unspecified stone extractor.No part of the tip of the laser fiber remained in the patient's body.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - zip code: (b)(6).E1 - phone number: (b)(6).E1 - email: (b)(6).H3 - device evaluation anticipated but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional information: d4 - primary udi number investigation ¿ evaluation event description: it was reported that the tip of the cook single-use holmium laser fiber broke off.Before the procedure, no issues were noted when the laser fiber was removed from the packaging and inspected.Therefore, the fiber was screwed without issue into the laser aperture and turned on.The laser beam made a perfect circle and the aperture was switched to 'ready'.During the procedure, the laser fiber broke up the kidney stone 'without issue for quite a while' before a staff person noted that part of the tip of the fiber had broken off.The fiber was removed, and the tip of the fiber was received by irrigating the kidney and bladder.The remaining parts of the kidney stone were removed with an unspecified stone extractor.No part of the tip of the laser fiber remained in the patient's body.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.The complaint device was returned to cook for evaluation.Upon visual inspection, the tip of the fiber was broken and had a jagged appearance.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no recorded non-conformances relevant to the failure mode.A complaint history search identified no other events reported for the related failure mode.Based on the available information, cook has concluded that the device was manufactured to specification and there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: "warning.Do not bend fiber at sharp angles.Precautions.Never subject fiberoptics to sharp bends in handling, use, or storage.How supplied.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned device, and the results of the investigation, a potential root cause for this event could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22863298
Report Number1820334-2025-01046
Device Sequence Number18087504
Product Code GEX
UDI-Device Identifier00827002235533
UDI-Public(01)00827002235533(17)280408(10)16547000
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K163197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG23553
Device Catalogue NumberHLF-S273-H30
Device Lot Number16547000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown